Alert archive / Kansas / Excessive Heat Warnings in 2012
Excessive Heat Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this excessive heat warning at Jul 31, 2012, 4:30 AM CDT for 13 counties in Kansas. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2012, 4:30 AM CDT (09:30 UTC)
- Expired
- Aug 1, 2012, 7:00 PM CDT
- In force
- 39 hr
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Kingman County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4011 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
641 WWUS73 KICT 310930 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 430 AM CDT TUE JUL 31 2012 KSZ069-082-083-091>096-098>100-312330- /O.UPG.KICT.HT.Y.0008.000000T0000Z-120802T0000Z/ /O.NEW.KICT.EH.W.0003.120731T0930Z-120802T0000Z/ BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...KINGMAN... WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 430 AM CDT TUE JUL 31 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HEAT INDICES...OF 105 TO 108 ARE EXPECTED THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. THE HIGHEST VALUES SHOULD OCCUR AROUND 4 PM. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ070-312330- /O.NEW.KICT.EH.W.0003.120731T0930Z-120802T0000Z/ GREENWOOD- INCLUDING THE CITY OF...EUREKA 430 AM CDT TUE JUL 31 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HEAT INDICES...OF 105 TO 107 ARE EXPECTED THIS AFTERNOON AND AGAIN WEDNESDAY AFTERNOON. THE HIGHEST VALUES SHOULD OCCUR AROUND 4 PM. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ HOWERTON
4 follow-up statements
504 WWUS73 KICT 312020 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT TUE JUL 31 2012 KSZ069-070-082-083-091>096-098>100-011030- /O.CON.KICT.EH.W.0003.000000T0000Z-120802T0000Z/ BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 320 PM CDT TUE JUL 31 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY. * HEAT INDICES...OF 105 TO 108 DEGREES ARE EXPECTED WEDNESDAY AFTERNOON THROUGH EARLY EVENING...ESPECIALLY OVER SOUTHERN KANSAS. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ ADK
347 WWUS73 KICT 010903 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 403 AM CDT WED AUG 1 2012 KSZ069-070-082-083-091>096-098>100-012315- /O.CON.KICT.EH.W.0003.000000T0000Z-120802T0000Z/ BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 403 AM CDT WED AUG 1 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HEAT INDICES...OF 105 TO 109 DEGREES ARE EXPECTED SOUTH OF HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ033-048-049-071-072-012315- /O.NEW.KICT.HT.Y.0009.120801T0903Z-120802T0000Z/ LINCOLN-ELLSWORTH-SALINE-WOODSON-ALLEN- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA... YATES CENTER...IOLA 403 AM CDT WED AUG 1 2012 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HEAT INDICES...OF 105 TO 108 DEGREES ARE EXPECTED OVER LINCOLN ELLSWORTH AND SALINE COUNTIES THIS AFTERNOON. HEAT INDICES OVER WOODSON AND ALLEN COUNTIES WILL RANGE FROM 100 TO 103. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. TAKE PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE... RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ HOWERTON
021 WWUS73 KICT 011528 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1028 AM CDT WED AUG 1 2012 KSZ033-048-049-011630- /O.CAN.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/ LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA 1028 AM CDT WED AUG 1 2012 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HEAT ADVISORY. RAIN COOLED OUTFLOW FROM SHOWERS AND THUNDERSTORMS THIS MORNING HAVE MODIFIED THE AIR-MASS ACROSS PORTIONS OF CENTRAL KANSAS. THEREFORE TEMPERATURES ARE NOT EXPECTED TO RECOVER AS MUCH INTO THE AFTERNOON. HEAT INDICES WILL LIKEWISE NOT GET AS HOT...SO THE HEAT ADVISORY HAS BEEN CANCELLED. $$ KSZ069-070-082-083-091>096-098>100-020000- /O.CON.KICT.EH.W.0003.000000T0000Z-120802T0000Z/ BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 1028 AM CDT WED AUG 1 2012 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HEAT INDICES...OF 105 TO 109 DEGREES ARE EXPECTED SOUTH OF HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT ILLNESSES ARE LIKELY. TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES. IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR CONDITIONED AREAS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$ KSZ071-072-020000- /O.CON.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/ WOODSON-ALLEN- INCLUDING THE CITIES OF...YATES CENTER...IOLA 1028 AM CDT WED AUG 1 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HEAT INDICES...OF 102 TO 106 ARE EXPECTED LATE THIS AFTERNOON. * IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED ILLNESS CAN BE LIFE THREATENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE. TAKE PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE... RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES. NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE HEAT...CHECK THE BACKSEAT. && $$
019 WWUS73 KICT 020007 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 707 PM CDT WED AUG 1 2012 KSZ069-070-082-083-091>096-098>100-020115- /O.EXP.KICT.EH.W.0003.000000T0000Z-120802T0000Z/ BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 707 PM CDT WED AUG 1 2012 ...EXCESSIVE HEAT WARNING HAS EXPIRED... THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAT INDICES WILL REMAIN NEAR 100 SHORTLY INTO THE EARLY EVENING HOURS. $$ KSZ071-072-020115- /O.EXP.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/ WOODSON-ALLEN- INCLUDING THE CITIES OF...YATES CENTER...IOLA 707 PM CDT WED AUG 1 2012 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAT INDICES WILL REMAIN NEAR 100 SHORTLY INTO THE EARLY EVENING HOURS. $$
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this excessive heat warning went out at Jul 31, 3:30 AM CDT, 1 hour earlier.
Area forecast discussion, Jul 31, 3:30 AM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 330 AM CDT TUE JUL 31 2012 .DISCUSSION... TODAY: ELEVATED CONVECTION SHOULD DIMINISH RAPIDLY THIS MORNING WITH ANOTHER HOT DAY ACROSS THE AREA. WILL UPGRADE TO EXCESSIVE HEAT WARNING GIVEN THE 3 DAYS OF ADVISORY CRITERIA ALREADY IN THE BOOKS AND AT LEAST ANOTHER ONE TODAY. TEMPERATURES WILL NOT BE THAT DIFFERENT THAN YESTERDAY FOR MOST AREAS...WITH OK BORDER AREAS ONCE AGAIN NEAR 110. THE AREA FROM HUT-EWK-ICT-ELDORADO LINE IS THE TOUGH AREA WHERE TEMPERATURES COULD GO EITHER WAY DEPENDING ON EFFECTIVE BOUNDARY LOCATION. LESS OPTIMISTIC ABOUT STORM CHANCES THIS AFTERNOON GIVEN THE LACK OF STORMS YESTERDAY AND SIMILAR SETUP IN PLACE. LATER THIS EVENING AS LOW LEVEL JET INCREASES... ANTICIPATE SOME DEVELOPMENT SIMILAR TO WHAT IS OCCURRNING AT THIS TIME. WED-THU: LITTLE CHANGE IN UPPER PATTERN SO TEMPERATURES WILL REMAIN ABOVE NORMAL. WHILE THERE MAY BE OUTSIDE CHANCES FOR DIURNAL PRECIPITATION... ESPECIALLY OVER THE FLINT HILLS/SOUTHEAST KS LATE WED AFTERNOON/EVENING...ODDS ARE TOO LOW TO JUSTIFY 20 PERCENTS DURING THE PERIOD. OF NOTE...NAM LOOKS A BIT WEIRD WITH QPF VS MOISTURE FORECASTS AND SUSPECT HOT TEMPERATURES HAVE ERODED CAP AND TRIGGERED CONVECTION DESPITE RELATIVELY DRY AIR. TEMPERATURES A BIT TRICKY WITH POTENTIAL LOCATION OF FRONT/CLOUDS. GIVEN HEADLINES DEFINITELY NEEDED ADJUSTED ON TUE...ALSO FOLLOWED THROUGH WITH WARNING ON WED. MANY NEED TO HOIST ADVISORY FOR PARTS OF CENTRAL KANSAS. WILL PUSH DECISION ON TO LATER SHIFTS WHEN HOPEFULLY THERE WILL BE MORE CONFIDENCE IN HOW CLOUDS/PRECIPITATION WILL PLAY OUT. FRI-MON: ECMWF STILL MODEL OF CHOICE GIVEN CONSISTENCY IN OVERALL PATTERN IN DAYS 4-7. SHORTWAVE TOPPING RIDGE ON SAT SO SMALL CHANCES FOR PRECIPITATION MOST AREAS FRI NIGHT-SUN AND SOME SLIGHTLY COOLER AIR FOR THE WEEKEND. -HOWERTON && .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MCS OVER NORTHWEST KS SHOWING SIGNS OF WEAKENING LATE THIS EVENING VIA RADAR/SATELLITE TRENDS. OUTFLOW WINDS (GUSTING TO 25 TO 30 KT) FROM DECAYING MCS SHOULD PUSH INTO CENTRAL KS OVERNIGHT. VERY SLIGHT THUNDERSTORM CHANCES WILL PERSIST ACROSS NORTHERN INTO EASTERN KS OVERNIGHT INTO TUESDAY MORNING...ALONG EDGE OF VERY WARM MID-LEVEL TEMPERATURES...WHERE WEAK ISENTROPIC ASCENT IS PROGGED. PROBABILITIES APPEAR TOO LOW TO MENTION TS AT TAF SITES. OTHERWISE VFR SHOULD PREVAIL DURING THE TAF VALID PERIOD. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 108 78 108 78 / 20 10 10 10 HUTCHINSON 104 78 106 77 / 20 10 10 10 NEWTON 104 77 105 77 / 20 20 10 10 ELDORADO 105 77 105 77 / 20 10 10 10 WINFIELD-KWLD 110 79 109 78 / 20 10 10 10 RUSSELL 99 74 103 74 / 20 20 10 10 GREAT BEND 101 76 105 75 / 20 20 10 10 SALINA 101 77 107 75 / 20 20 10 10 MCPHERSON 103 77 106 76 / 20 20 10 10 COFFEYVILLE 109 79 110 78 / 20 10 10 10 CHANUTE 105 76 106 76 / 20 20 10 10 IOLA 103 76 105 75 / 20 20 10 10 PARSONS-KPPF 107 78 108 78 / 20 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR KSZ069-070- 082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 30, 8:00 PM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 800 PM CDT MON JUL 30 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-010100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 800 PM CDT MON JUL 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS AFTER MIDNIGHT...MAINLY ALONG AND NORTHEAST OF A LINE FROM HUTCHINSON TO EL DORADO TO PARSONS. ISOLATED WIND GUSTS TO 50 MPH WILL BE THE MAIN THREAT FROM ANY STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDICES WILL BE NEAR OR ABOVE 105 ON TUESDAY AND WEDNESDAY AFTERNOONS OVER MUCH OF SOUTHERN KANSAS. THE HIGHEST VALUES ARE EXPECTED ALONG OR SOUTH OF HIGHWAY 54...WHERE A HEAT ADVISORY REMAINS IS IN EFFECT THROUGH WEDNESDAY. THERE IS A GOOD CHANCE THAT HEAT INDICES WILL TOP 105 AT VARIOUS LOCATIONS EACH AFTERNOON THROUGH AT LEAST FRIDAY. THE FIRE DANGER INDEX WILL BE VERY HIGH OVER PARTS OF CENTRAL KANSAS ON TUESDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT NORTHEAST OF A LINE FROM GREAT BEND TO NEWTON TO COFFEYVILLE. THERE IS ALSO A CHANCE OF THUNDERSTORMS NEXT WEEKEND AS A COLD FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Excessive Heat Warnings in Kansas, 2012Every excessive heat warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.